Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 94, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 22, 2000, 9:40 PM CST for Jackson County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 22, 2000, 9:40 PM CST (03:40 UTC)
- Expired
- Mar 22, 2000, 10:30 PM CST
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 230342 SVROKC OKC065-230430- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 940 PM CST WED MAR 22 2000 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY IN SOUTHWEST OKLAHOMA * UNTIL 1030 PM CST * AT 940 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER OLUSTEE...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE ALTUS AIR FORCE BASE...ALTUS... ELMER...FRIENDSHIP...HEADRICK...HUMPHREYS AND OLUSTEE HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS TO AT LEAST 60 MPH ARE LIKELY. LAT...LON 3454 9955 3441 9931 3467 9909 3478 9931 ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 8:40 PM CST, 1 hour earlier.
Area forecast discussion, Mar 22, 8:40 PM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 840 PM CST WED MAR 22 2000 FORECAST IN GOOD SHAPE OVERALL WITH ONLY MINOR ADJUSTMENTS NEEDED THIS EVENING. CATEGORICAL FORECAST OF SHOWERS/T-STORMS TONIGHT EXPECTED TO VERIFY ALL AREAS AS ACTIVITY NOW MOVING INTO SW ZONES MOVES/DEVELOPS E AND NE, WHILE ADDITIONAL ACTIVITY DEVELOPS AHEAD OF IT AS INCREASING LLJ DRAWS ADDITIONAL MOISTURE N AND ENHANCES WARM ADVECTION/ISENTROPIC LIFT. WILL ADD SOME MAINLY-AFTER-MIDNIGHT WORDING TO PARTS OF CENTRAL OK WHERE MAIN SHOW LIKELY TO BE LATE TONIGHT. OTHERWISE ONLY A FEW MINOR CHANGES TO WINDS AND LOW TEMPS, AND ADDED MENTION OF SEVERE POTENTIAL ACROSS SW ZONES. HEAVY RAIN POTENTIAL IS BEING MONITORED CLOSELY. AT THIS TIME, LINEAR NATURE OF CONVECTION SUGGESTS THAT FLASH FLOOD-PRODUCING RAINS ARE UNLIKELY ACROSS OUR AREA TONIGHT (ALTHOUGH TRAINING ALONG S PART OF LINE MAY WELL POSE A PROBLEM S OF OUR AREA). HOWEVER, OVERALL SCENARIO BEARS RESEMBLANCE TO MADDOX FRONTAL-TYPE HEAVY RAIN EVENT, WITH SURFACE BOUNDARY ACROSS N TX AND ABUNDANT MOISTURE RIDING N INTO AREA. EXPECT WIDESPREAD RAINFALL OF 1-2 INCHES MAINLY ACROSS W AND SW ZONES, WITH LOCAL AREAS RECEIVING MUCH HIGHER EVENT TOTALS BY LATE THU. IF THERE IS GOING TO BE FLOODING, THIS APPEARS MORE LIKELY TO EVOLVE INTO A MAINSTEM FLOOD EVENT PER LATEST COORDINATION MESSAGE FROM ABRFC. 24 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Mar 22, 9:19 PM CST, 21 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CST WED MAR 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0852 PM BENJAMIN TX 1.00 INCH HAIL
03/22/00 KNOX PUBLIC REPORT
0845 PM 1 WEST KNOX CITY TX .70 INCH HAIL
03/22/00 KNOX PUBLIC REPORT
0850 PM 1 SOUTH KNOX CITY TX .88 INCH HAIL
03/22/00 KNOX PUBLIC REPORT
COLELocal storm report, Mar 22, 9:26 PM CST, 14 minutes before
LOCAL STORM REPORT...CORRECTED FOR HAIL SIZE...
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CST WED MAR 22 2000
TIME (CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM 1 W KNOX CITY TX .75 INCH HAIL
03/22/00 KNOX REPORTED BY PUBLIC.
TLNearby
Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.